Long term memory loss

Posted by aarniek @aarniek, Apr 7, 2019

After 3 years of non stop symptoms,mostly physical,from a cold turkey from 8 mg lorazapam,i lost all my long term memory! I need to know it will come back,so has anyone out there lost their long term memory and had it return?( short term memory is good).Please let me know as we acquire memories we can share with our family & friends and with no memories ,i don’t even remember my family or friends. Acquired intelligence and knowing how things work,are not affected either! I am now past 6 years since stopping my benzo.

@helenfrances

Dear harpist,

I too have short term memory loss from a medication that a doctor had prescribed. I am now tapering off of it.

I am so grateful to a doctor who has written a daily, weekly plan for me to slowly decrease the Prescribed drug I was taking. I follow it!

I bought a pill case with days of the week on each section. I fill the pill case with the amount of pills or halves of pills that I should take each day. You can buy ‘days of the week‘ pill cases in most pharmacies.

Without this daily plan I would find it difficult to stop taking this med! Stopping some medications too quickly can also cause unwanted effects.
———-
I was a special education teacher and I taught a little girl who had experiences similar to yours. We surrounded her with support (school social worker, psychologist)but we had to report the family to child services. {We were mandated reporters}. My student was hospitalized.
I visited her. She was finally safe.

Years later I received a letter from her Mother who thanked me(and the team) for reporting her!
She got rid of the boyfriend and drugs
and wished me “the best life that any teacher could have”. I still have that letter. It is worth a million dollars to me.

I will remember you in my prayers. Please do the same for me.

Jump to this post

Hi Ellen, @helenfrances, Thank you so much for this post. I have been looking for some information about tapering off gabapentin. Is that the medication that you mention. I feel that it has a lot to do with my foggy brain. At this age…I sure don't need medications that reduce my mental functioning.
Let me know what you think.

May you have happiness and the causes of happiness.
Chris

REPLY
@fotula

Does anyone have any experience using amitriptyline – Elavil? I have heard that this causes dementia in older adults which makes me afraid to use it.

Jump to this post

@fotula There are usually potential short-term and long-term side effects with medications. It's great that you are taking control of your medical care and doing research. Anytime I am considering medications I evaluate if the potential side effects outweigh the issue at hand. It's best to have a collaborative approach with your provider where you can both weigh the pros and cons. Do you feel comfortable enough with your provider where you can discuss the pros and cons with them?

REPLY
Please sign in or register to post a reply.